Alert archive / California / Frost Advisories in 2025
Frost Advisory 29, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 22, 2025, 12:01 PM PST for Humboldt County, Mendocino County, Trinity County, California. It took effect at Nov 23, 2025, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2025, 12:01 PM PST (20:01 UTC)
- In effect from
- Nov 23, 2025, 2:00 AM PST
- Expired
- Nov 23, 2025, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.0 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WWUS76 KEKA 222001 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1201 PM PST Sat Nov 22 2025 CAZ103-106>108-110-111-230415- /O.NEW.KEKA.FR.Y.0029.251123T1000Z-251123T1700Z/ Northern Humboldt Coast-Southern Humboldt Interior-Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- Including Laytonville, Potter Valley, Douglas City, Weaverville, Hayfork, Dinsmore, Forest Glen, Peanut, and Covelo 1201 PM PST Sat Nov 22 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, Northern Humboldt Coast, and Southern Humboldt Interior. * WHEN...From 2 AM to 9 AM PST Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...Overnight valley fog will continue to make frost formation patchy at best. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
3 follow-up statements
590 WWUS76 KEKA 230406 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 806 PM PST Sat Nov 22 2025 CAZ103-230515- /O.CAN.KEKA.FR.Y.0029.251123T1000Z-251123T1700Z/ Northern Humboldt Coast- 806 PM PST Sat Nov 22 2025 ...FROST ADVISORY IS CANCELLED... Coastal stratus formation will inhibit frost formation along the coast. $$ CAZ106>108-110-111-231215- /O.CON.KEKA.FR.Y.0029.251123T1000Z-251123T1700Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Hayfork, Forest Glen, Douglas City, Dinsmore, Peanut, Potter Valley, Covelo, Laytonville, and Weaverville 806 PM PST Sat Nov 22 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, and Southern Humboldt Interior. * WHEN...From 2 AM to 9 AM PST Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DS
208 WWUS76 KEKA 230956 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 156 AM PST Sun Nov 23 2025 CAZ107-231100- /O.CAN.KEKA.FR.Y.0029.251123T1000Z-251123T1700Z/ Northern Trinity- 156 AM PST Sun Nov 23 2025 ...FROST ADVISORY IS CANCELLED... Valley fog as set in, stopping further cooling and keeping temperatures above frost criteria. $$ CAZ106-108-110-111-231700- /O.CON.KEKA.FR.Y.0029.251123T1000Z-251123T1700Z/ Southern Humboldt Interior-Southern Trinity-Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Hayfork, Forest Glen, Dinsmore, Peanut, Potter Valley, Covelo, and Laytonville 156 AM PST Sun Nov 23 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northern Mendocino Interior, Southern Humboldt Interior, and Southern Trinity. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DS
884 WWUS76 KEKA 231639 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 839 AM PST Sun Nov 23 2025 CAZ106-108-110-111-231745- /O.EXP.KEKA.FR.Y.0029.000000T0000Z-251123T1700Z/ Southern Humboldt Interior-Southern Trinity-Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Dinsmore, Hayfork, Forest Glen, Laytonville, Peanut, Covelo, and Potter Valley 839 AM PST Sun Nov 23 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 22, 1:56 AM PST, 10 hours 5 minutes earlier.
Area forecast discussion, Nov 22, 1:56 AM PST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
156 AM PST Sat Nov 22 2025
.SYNOPSIS...Cool and clear conditions will continue today. Winds
turning onshore will likely help form a marine layer early Sunday
with light drizzle and rain along the North Coast. Clearer
conditions will return early next week alongside another risk of
interior frost.
&&
.DISCUSSION...Offshore flow continuing overnight combined with drier
air may allow for patchy frost formation in interior valleys of
Trinity and NE Mendocino counties early this morning. That said, the
addition of moisture to the environment from the recent rain is
already enabling the formation of fog, which reduces the likelihood
of frost formation. Frost concerns through this morning remains low
(less than 10% via HREF/REFS probabilities).
Closer to the coast, unstable conditions will make any marine layer
formation unlikely leading to clear skies with the exception of
radiation fog forming in the coldest lower elevations spots. Cold
air will quickly be pulled east of the area with high pressure and
offshore flow generating quick warming and drying into the weekend.
Sunday will likely promote some coastal stratus formation. Interior
highs will generally return to the mid 60s.
Most ensemble members show a weak trough moving onshore well north
of the area Sunday night through Monday morning. Most members show
light rain and drizzle along the North Coast in Del Norte and
Humboldt counties with a 90% chance of at least trace rain amounts
in Crescent City and an increasing probability (~15-20%) of any
amounts over 0.3 inches. In the Humboldt Bay area, there is about a
40% chance of no rain at all and only a 20% chance of greater than a
wetting rain (>0.10"). High pressure will then again most likely
briefly build with about 70% of ensemble members showing another
cold, cutoff low storm system entering the area late next week.
Ensemble clusters are also hinting at a deep trough forming over
the NE Pacific next weekend. /JHW&DES
&&
.AVIATION...(6Z TAFs)...Offshore flow is promoting VFR conditions at
the terminals this evening. VFR conditions are likely to continue
overnight, but there is some potential for patchy ground fog to
briefly cause LIFR impacts. Any fog and clouds will lift and scatter
shortly after sunrise. Winds remain light and mainly from the north.
Weakening offshore flow ahead of a front moving through early Sunday
will promote the return of the marine layer Saturday evening. So
far, models show this as relatively deep with MVFR ceilings likely.
JB
&&
.MARINE...Northerly winds continue into Saturday and peak in the
afternoon with gusts of 20-30 kts in the outer waters. Nearshore,
wind gusts peak at 10-20 kts in the afternoon. Seas remain elevated
as steep wind waves combine with large long period WNW swells.
Combined seas may reach 12-15 ft this afternoon and evening. Winds
ease Sunday as a weak front passes through the area, but northerly
winds return behind the front Sunday night into Monday. Combined
seas may temporarily drop below 10 ft Sunday night, but are forecast
to exceed 10 ft again as winds build. Milder conditions return by
Tuesday evening and continue through midweek. JB
&&
.BEACH HAZARDS...A series of long-period WNW swells will fill in
starting Saturday morning. These will pose a moderate risk of
sneaker waves through the day Saturday and Sunday. Breaking wave
heights may reach 17-19 ft. Be cautious visiting beaches and jetties
and remember to never turn your back to the ocean!
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Beach Hazards Statement through Sunday evening for CAZ101-
103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 7 AM PST Sunday for PZZ450-470.
Small Craft Advisory until 3 PM PST Sunday for PZZ455-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:31 PM PST | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 49 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.